Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 49, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 3, 2012, 8:48 PM CDT for Haskell County, Texas. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2012, 8:48 PM CDT (01:48 UTC)
- Expired
- May 3, 2012, 9:30 PM CDT
- In force
- 42 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Haskell County, TX
The radar
The Dyess AFB radar (KDYX), 82 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 9:00 PM CDT | HAIL 1.75 | 2 Ssw Weinert, TX | GOLF BALL SIZE HAIL ALONG HIGHWAY 277 NEAR THE INTERSECTION WITH STATE LOOP 203 |
| May 3, 9:06 PM CDT | HAIL 0.88 | Weinert, TX | |
| May 3, 9:14 PM CDT | HAIL 1 | 1 S Weinert, TX | NICKEL TO QUARTER SIZE HAIL 1 MILE SOUTH OF WEINERT ON US 277 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2231 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
913
WUUS54 KSJT 040148
SVRSJT
TXC207-040230-
/O.NEW.KSJT.SV.W.0049.120504T0148Z-120504T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
848 PM CDT THU MAY 3 2012
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HASKELL COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 930 PM CDT
* AT 843 PM CDT...A SEVERE THUNDERSTORM WAS 7 MILES SOUTHWEST OF
WEINERT...OR 7 MILES NORTH OF HASKELL...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
GOLF BALL SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
NUMEROUS VEHICLE DENTS...
MODERATE TO SIGNIFICANT ROOF AND PLASTIC SIGN DAMAGE...
SOME EXPOSED HOME AND VEHICLE WINDOWS WILL CRACK OR BREAK...
INJURY TO UNPROTECTED PEOPLE AND ANIMALS...
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
UNSECURED LIGHT OBJECTS BLOWN AROUND...
SCATTERED POWER OUTAGES POSSIBLE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WEINERT BY 855 PM CDT...
IRBY BY 920 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO GOLFBALL SIZE HAS BEEN REPORTED 6 MILES NORTHEAST OF RULE
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3313 9947 3313 9948 3318 9982 3337 9983
3340 9947
TIME...MOT...LOC 0146Z 270DEG 20KT 3325 9973
$$
HUBER1 follow-up statement
110 WWUS54 KSJT 040219 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 919 PM CDT THU MAY 3 2012 TXC207-040230- /O.CON.KSJT.SV.W.0049.000000T0000Z-120504T0230Z/ HASKELL TX- 919 PM CDT THU MAY 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR NORTHEASTERN HASKELL COUNTY... AT 912 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR WEINERT...OR 12 MILES NORTHEAST OF HASKELL...MOVING EAST AT 20 MPH. STORM HAZARDS INCLUDE... LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. HAIL DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... DENTED VEHICLES... MODERATE ROOF DAMAGE... MAY BREAK WINDOWS ON VEHICLES AND HOMES... MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED... DAMAGE TO TREE LIMBS... LIGHT OBJECTS BLOWN AROUND... AND DANGEROUS LIGHTNING. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN HASKELL COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... QUARTER TO GOLFBALL SIZE HAIL HAS BEEN REPORTED NEAR WEINERT WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && LAT...LON 3319 9947 3319 9968 3338 9971 3340 9947 TIME...MOT...LOC 0216Z 250DEG 18KT 3332 9960 $$ HUBER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:40 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 3, 6:40 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 640 PM CDT THU MAY 3 2012 .DISCUSSION... LOOK FOR MVFR CEILINGS TO RETURN TO WEST CENTRAL TEXAS TONIGHT. PLEASE SEE THE BELOW AVIATION FOR DETAILS. && .AVIATION... MODELS CONTINUE TO BRING STRATUS BACK TO WEST CENTRAL TEXAS OVERNIGHT. TIMING OF MVFR CEILING RETURN WILL BE SIMILAR TO YESTERDAY. MODELS DO INDICATE STRATUS MAY NOT ADVANCE AS FAR AS THE BIG COUNTRY. THUS...EXPECT VFR CONDITIONS AT ABILENE FOR THE NEXT 24 HOURS. SURFACE WINDS WILL ALSO BE A REPEAT OF THE LAST 24 HOURS. A LOW-LEVEL JET WILL LIKELY DEVELOP AGAIN OVERNIGHT. THUS...LOW-LEVEL WIND SHEAR MAY BE A CONCERN FOR THE SOUTHERN TERMINALS. HUBER && .PREV DISCUSSION... /ISSUED 358 PM CDT THU MAY 3 2012/ SHORT TERM... DRYLINE HAS MADE STEADY PROGRESS INTO OUR EXTREME WESTERN COUNTIES THIS AFTERNOON. EXPECT THE DRYLINE TO MAKE A BIT MORE PROGRESS EAST LATE THIS AFTERNOON...TO JUST WEST OF OZONA...TO MERTZON TO NEAR SWEETWATER...BEFORE BEGINNING TO SLOWLY RETREAT WEST. AFTER TAKING A LOOK AT THE LATEST SPC MESOANALYSIS...SBCAPE VALUES OF 3000-4500 ARE IN PLACE AHEAD OF THE DRYLINE OVER PARTS OF THE BIG COUNTRY...CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU...WITH 0-6 KM BULK SHEAR VALUES AROUND 30 KNOTS. IN ADDITION...WATER VAPOR IMAGERY SHOWS A FAIRLY POTENT SHORTWAVE TROUGH OVER THE NORTHERN STATE OF CHIHUAHUA ABOUT TO MOVE INTO FAR WESTERN TEXAS AND EVENTUALLY SOUTHEAST NEW MEXICO. ALTHOUGH THE BEST LIFT WITH THIS SHORTWAVE WILL LIKELY REMAIN JUST WEST OF OUR AREA...ENOUGH LIFT FROM THIS FEATURE WILL LIKELY AID IN THE DEVELOPMENT OF AT LEAST ISOLATED SHOWERS AND THUNDERSTORMS ALONG THE DRYLINE THIS EVENING. MODELS ARE NOT VERY OPTIMISTIC IN BREAKING OUT PRECIPITATION ALONG THE DRYLINE LATER THIS AFTERNOON AND EVENING...BUT GIVEN THE AFOREMENTIONED FACTORS AND A FAIRLY WEAK CAP...BELIEVE ISOLATED CONVECTION WILL BE POSSIBLE. KEPT THE BEST CHANCE OVER THE SOUTHWEST COUNTIES...CLOSER TO THE DRYLINE AND TRACK OF THE SHORTWAVE TROUGH...TAPERING OFF TO THE EAST. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN HAZARDS. MOST OF THE CONVECTION WILL LIKELY DISSIPATE BY 06Z. ON FRIDAY...ANOTHER UNSEASONABLY HOT DAY IS FORECAST WITH HIGH TEMPERATURES IN THE MID TO UPPER 90S. THE DRYLINE IS ONCE AGAIN EXPECTED TO MOVE INTO OUR WESTERN COUNTIES BY LATE AFTERNOON. A FAIRLY UNSTABLE AIRMASS WILL BE IN PLACE AHEAD OF THE BOUNDARY...WITH SHOWER AND THUNDERSTORM DEVELOPMENT POSSIBLE. AT THIS TIME...THE MAJORITY OF THE CONVECTION LOOKS TO DEVELOP AROUND 23Z AND BEYOND...SO HAVE LEFT PRECIPITATION CHANCES AT SLIGHT CHANCE FOR TOMORROW AFTERNOON. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE. LONG TERM... AN UNSETTLED WEATHER PATTERN IS EXPECTED THROUGH THE LONG TERM PERIOD. WE WILL SEE POSSIBLE DRYLINE STORMS FRIDAY EVENING WITH A SLIGHTLY BETTER CHANCE OF STORMS SATURDAY EVENING AS A STRONGER SHORT WAVE MOVES ACROSS THE AREA. KEPT POPS IN THE SLIGHT CHANCE RANGE FRIDAY EVENING AND INCREASED POPS TO 30 PERCENT SATURDAY EVENING. ANY STORMS THAT MANAGE TO DEVELOP EITHER DAY WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. LOOKS LIKE A BREAK IN CONVECTION FOR SUNDAY BUT THEN THE FOCUS WILL BE ON THE COLD FRONT THAT IS PROGGED TO MOVE ACROSS WEST CENTRAL TEXAS SUNDAY NIGHT AND MONDAY. THE FRONT IS EXPECTED TO STALL ALONG OR JUST SOUTH OF THE 1-10 CORRIDOR THROUGH MID WEEK. MEDIUM RANGE MODELS CONTINUE TO SHOW A SOUTHERN STREAM UPPER LOW APPROACHING FROM THE BAHA REGION WEDNESDAY INTO THE THURSDAY TIME FRAME. THE COMBINATION OF THE FRONTAL POSITION AND SUPPORT FROM THE UPPER LOW WILL BRING POSSIBLE RAINFALL TO THE AREA AND COOLER TEMPERATURES MONDAY THROUGH THE MIDDLE OF NEXT WEEK. QUITE A BIT UNCERTAINTY EXISTS WITH THIS SCENARIO SO KEPT POPS LOW THROUGH THE MIDDLE OF NEXT WEEK AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 71 95 72 97 68 / 20 20 20 20 20 SAN ANGELO 69 97 70 97 69 / 30 20 20 20 30 JUNCTION 68 93 71 95 70 / 20 10 20 10 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && HUBER
Hazardous weather outlook, May 3, 2:45 PM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 245 PM CDT THU MAY 3 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-041945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 245 PM CDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING...MAINLY ALONG AND SOUTH OF A STERLING CITY...TO SWEETWATER...TO COLEMAN LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL WEST CENTRAL TEXAS...FRIDAY AND SATURDAY. THE MAIN HAZARDS WILL CONTINUE TO BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY ALSO BE NEEDED FRIDAY INTO SATURDAY. DANIELS
In the hours before
Local storm report, May 3, 8:33 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
833 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 6 NE RULE 33.23N 99.81W
05/03/2012 E1.75 INCH HASKELL TX PUBLIC
PENNY TO GOLF BALL SIZE HAIL ALONG FARM TO MARKET 2407
NORTH OF COUNTY ROAD 129
&&
EVENT NUMBER SJT1200108
JOHNSONThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:13 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 62 min |
| May 3, 8:15 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 30 min |
| May 3, 8:36 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 39 min |
| May 3, 9:32 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 28 min |
| May 3, 10:25 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 35 min |
| May 4, 4:12 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 18 min |
| May 4, 4:27 PM CDT | Special Weather Statement | SJT | Shackelford | 33 min |
| May 4, 4:37 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 38 min |
| May 4, 4:54 PM CDT | Special Weather Statement | SJT | Taylor | 66 min |
| May 4, 5:08 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 52 min |
| May 4, 5:12 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 63 min |
| May 4, 5:57 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 63 min |
| May 4, 6:00 PM CDT | Special Weather Statement | SJT | Runnels | 30 min |
| May 4, 6:06 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 39 min |
| May 4, 6:15 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 45 min |
| May 4, 6:17 PM CDT | Special Weather Statement | SJT | Runnels | 58 min |
| May 4, 6:49 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 41 min |
| May 4, 6:57 PM CDT | Special Weather Statement | SJT | Runnels | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.